GYNECOLOGY / WOMEN'S HEALTH
FORUM
Strong vaginal odor and excessive moisture????
Avatar_f_tn
by SeekingAnswersASAP, Dec 11, 2012
for the last 6 to 8 months I have noticed a strong odor from "down there".  I bathe everyday and wash myself regularly.  I maintain very good hygiene, yet everyday the smell returns.  i can smell myself through my pants and on top of it I have excess moisture there as well.  i constantly feel the need to go to the restroom and wipe.  sometimes the wetness comes through my pants and the smell is pretty strong.  it's not necessarily a bad smell.  not fishy or anything.  just strong.  it makes me feel dirty and embarassed because i'm constantly affraid others can smell it and i'm even self conscious around my husband.  i've been to the doctor thinking it might be a bacterial or yeast infection and they told me i was fine. on another occasion i've had a bacterial infection.  i took flagyl and it got rid of the infection but this problem persisted.  i've had some medical issues over the last year having been diagnosed with CIN II Cervical Cancer and i underwent a LEEP procedure in June.  ever since my period has been completely out of whack and the smell issue has only gotten worse.  any help/advice would be welcome.  i find this problem so embarassing and my self esteem is in shambles because i'm so afraid others can smell me.  Please help...
Answer:
603463_tn?1220630455
by Elaine Brown, MDBlank, Dec 14, 2012
Hi!
If you were my patient, I would advise you to come in for some testing--I would want to perform a wet mount to rule out bacterial vaginosis.  If the test was positive, I would prescribe antibiotics--Flagyl.  IF negative, I would suggest a couple of different options--one possibility is oral contraceptives--pills can reduce the amount of physiologic discharge.  Cryotherapy of the cervix is an old-fashioned method that can sometimes work--given your history of CIN 2, I would have to carefully review your biopsy results, etc before recommending anything like this.  Finally, I might suggest something as simple as a panty liner, or minipad.
Hope this helps!
Dr B
Member Comments (2)
Avatar_f_tn
by SeekingAnswersASAP, Dec 17, 2012
Thanks Elaine,
i started using some powder and it helps.  i'm making an appointment with my gyno today and going to bring up everything you said here when i talk with him.  i'm due for my 4 month check post-Leep anyway so maybe we can nip it all in the bud.  i wanted to talk to them about the pill anyway as my periods have been so messed up since the Leep and i spot a lot.  i Just feel like my entire body is just out of whack and it leaves me very self conscious.  thank you for your time.